Alert archive / New Mexico / Flash Flood Warnings in 2010
Flash Flood Warning 38, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 30, 2010, 4:17 PM MDT for Rio Arriba County, San Juan County, New Mexico. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2010, 4:17 PM MDT (22:17 UTC)
- Expired
- Jul 30, 2010, 6:15 PM MDT
- In force
- 118 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Rio Arriba County, NM, San Juan County, NM
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.3 hours before the alert went out and 304 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 229 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1369 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 2:42 PM MDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 30, 2:42 PM MDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 242 PM MDT FRI JUL 30 2010 .DISCUSSION... ACTIVE WEATHER TO CONTINUE THROUGH THE WEEKEND. LOSS OF ABX RADAR WILL MAKE IT TOUGH TO DISCERN FLASH FLOOD POTENTIAL INTO TONIGHT. POSSIBLE RADAR FIX EARLY TONIGHT...BUT MORE LIKELY NOT UNTIL SAT AM. WILL RELY PRIMARILY ON LIGHTNING AND CLOUD TOP TRENDS FOR FLASH FLOOD POTENTIAL. UPPER LOW CONTINUES TO MOVE EVER SO SLOWLY W TOWARD SW NM TODAY. MODELS IN DECENT AGREEMENT THIS LOW GETS DRAWN INTO THE S TO N MONSOON MOISTURE PLUME OVER THE WEEKEND. AT THE SAME TIME A COUPLE OF UPPER LEVEL FEATURES IN OLD MEXICO WILL LIFT N INTO AZ AND W NM OVER THE WEEKEND. THIS ALL ADDS UP TO AN ACTIVE PERIOD OF WEATHER THROUGH AT LEAST SUN. WILL CONTINUE THE FLASH FLOOD WATCH THROUGH SAT EVENING...AND WE MAY HAVE TO CONTINUE IT THROUGH SUN EVE. HIGH PRESSURE WILL TRY AND BUILD BACK W NEXT WEEK INTO NM...WHILE A DISTURBANCE OR TWO CONTINUE TO ROTATE SLOWLY AROUND THE PERIPHERY OF THE HIGH. FAVORED AREAS FOR CONVECTION NEXT WEEK MAY SHIFT TO THE NW ON MON AND ALL OF THE N FROM TUE ON...AS STEERING FLOW GOES FROM N TO S...TO A MORE W TO E DIRECTION. THIS IS COMPLIMENTS OF THE HIGH PRESSURE RIDGE BUILDING OVER NM. THE HIGHER HEIGHTS AND WARMER TEMPERATURES ALOFT SHOULD ALSO REDUCE THE COVERAGE OF STORMS AS WE GO THROUGH NEXT WEEK...BUT ENOUGH LOW LEVEL MOSITURE WILL BE AROUND TO RECYCLE ISOLATED SHOWERS AND STORMS OVER THE W AND N...ESPECIALLY OVER THE HIGHER TERRAIN. CHJ && .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS MOVING SLOWLY TO THE WEST OVER THE WESTERN TWO THIRDS OF NEW MEXICO WILL LINGER THROUGH THIS EVENING. A FEW SHOWERS AND STORMS WILL PERSIST PAST MIDNIGHT... MAINLY IN THE WESTERN THIRD OF THE AREA. THE MAIN THREAT WITH THESE SLOW MOVING CELLS WILL BE LOCALIZED VERY HEAVY RAINFALL AND ASSOCIATED IFR CIG AND VSBY. AWAY FROM SHOWERS AND STORMS...CIGS AND VSBYS ARE EXPECTED TO BE VFR. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. && .FIRE WEATHER... SUFFICIENT MOISTURE WILL LINGER TO ALLOW FOR SCATTERED TO NUMEROUS DIURNAL SHOWER AND THUNDERSTORM DEVELOPMENT THROUGH SATURDAY FOR NEARLY ALL AREAS OF NORTHERN AND CENTRAL NEW MEXICO. SLOW MOVING SHOWERS AND STORMS WILL BE CAPABLE OF GENERATING HEAVY DOWNPOURS... HENCE A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY NOT ONLY FOR THE WESTERN THIRD OF THE STATE...BUT FOR THE NORTHERN MOUNTAIN REGIONS AS WELL. A TREND TOWARD SOMEWHAT DRIER CONDITIONS FOR THE SOUTHEAST HALF OF OUR AREA COULD BEGIN AS EARLY AS SUNDAY AND EXTEND INTO EARLY NEXT WEEK AS A RIDGE OF HIGH PRESSURE ALOFT BUILDS BACK INTO SOUTHEAST NEW MEXICO FROM CENTRAL TEXAS. IN THE MEANTIME MINIMUM RH WILL RANGE FROM NEAR 20 PERCENT IN THE LOWLANDS TO 50 PERCENT IN THE MOUNTAINS. OVERNIGHT RH RECOVERY WILL BE GOOD TO EXCELLENT THROUGH AT LEAST SUNDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 66 89 65 88 / 50 50 50 40 DULCE........................... 55 86 55 88 / 50 60 60 50 CUBA............................ 54 85 52 86 / 50 60 60 50 GALLUP.......................... 60 83 60 82 / 50 50 60 50 EL MORRO........................ 54 81 56 80 / 60 70 50 50 GRANTS.......................... 57 82 58 84 / 50 40 60 40 QUEMADO......................... 58 78 58 81 / 50 50 50 40 GLENWOOD........................ 63 85 62 92 / 70 60 50 50 CHAMA........................... 50 79 52 80 / 60 70 70 70 LOS ALAMOS...................... 57 84 55 86 / 60 40 50 40 PECOS........................... 56 85 56 87 / 40 40 50 30 CERRO/QUESTA.................... 51 79 53 82 / 60 40 50 40 RED RIVER....................... 45 75 48 76 / 60 50 50 50 ANGEL FIRE...................... 45 78 48 79 / 40 40 50 40 TAOS............................ 54 82 55 84 / 60 40 50 30 ESPANOLA........................ 60 90 58 92 / 60 30 50 30 SANTA FE........................ 61 85 60 87 / 50 40 50 30 SANTA FE AIRPORT................ 60 86 60 87 / 40 40 50 30 ALBUQUERQUE FOOTHILLS........... 65 87 65 91 / 40 30 40 30 ALBUQUERQUE HEIGHTS............. 67 88 67 87 / 40 30 40 30 ALBUQUERQUE VALLEY.............. 62 89 63 92 / 40 30 40 30 ALBUQUERQUE WEST MESA........... 63 88 64 97 / 40 30 40 30 LOS LUNAS....................... 63 92 64 94 / 40 30 40 30 RIO RANCHO...................... 65 91 66 94 / 40 30 40 30 SOCORRO......................... 63 88 63 90 / 50 40 40 30 SANDIA PARK/CEDAR CREST......... 54 81 53 82 / 40 40 40 30 MORIARTY/ESTANCIA............... 57 87 56 88 / 30 40 40 30 CLINES CORNERS.................. 58 82 59 84 / 30 40 40 30 GRAN QUIVIRA.................... 58 84 58 86 / 40 40 30 30 CARRIZOZO....................... 61 88 60 90 / 30 40 30 20 RUIDOSO......................... 56 80 52 82 / 40 40 30 30 CAPULIN......................... 55 84 55 90 / 30 20 30 40 RATON........................... 58 85 57 89 / 40 30 40 30 LAS VEGAS....................... 55 83 57 85 / 20 30 40 30 CLAYTON......................... 65 92 65 95 / 20 20 20 20 ROY............................. 61 86 62 91 / 20 20 20 20 CONCHAS......................... 69 97 68 100 / 20 20 20 20 SANTA ROSA...................... 61 93 61 94 / 20 20 20 20 TUCUMCARI....................... 67 95 68 98 / 10 10 20 10 CLOVIS.......................... 64 93 67 95 / 10 10 20 10 PORTALES........................ 65 95 68 97 / 10 10 20 10 FORT SUMNER..................... 65 96 66 96 / 10 10 20 20 ROSWELL......................... 66 94 69 97 / 20 10 20 10 PICACHO......................... 61 91 60 93 / 30 20 20 20 ELK............................. 57 84 57 86 / 30 30 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES...NMZ501>514-516-517. && 40/07
Hazardous weather outlook, Jul 30, 7:03 AM MDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 703 AM MDT FRI JUL 30 2010 NMZ501>540-311200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 703 AM MDT FRI JUL 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF WESTERN AND NORTHERN NEW MEXICO THIS AFTERNOON THROUGH SATURDAY AFTERNOON. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING RAIN AT RATES UP TO 2 INCHES PER HOUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY THROUGH SATURDAY EVENING...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF WESTERN AND NORTHERN NEW MEXICO. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN AT RATES UP TO 2 INCHES PER HOUR. SUNDAY...COMPUTER MODELS SUGGEST THE POTENTIAL FOR LOCALLY HEAVY RAIN AND FLASH FLOODING MAY PERSIST ACROSS MUCH OF NORTHERN AND WESTERN NEW MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAIN AMOUNTS AND FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. 44
In the hours before
Special weather statement, Jul 30, 3:03 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 303 PM MDT FRI JUL 30 2010 NMZ503-504-510-302145- FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS-SAN JUAN MOUNTAINS- 303 PM MDT FRI JUL 30 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RIO ARRIBA COUNTY THROUGH 345 PM MDT... AT 256 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DULCE TO 12 MILES SOUTHWEST OF EL VADO...AND MOVING WEST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THESE STORMS INCLUDE...MAINLY RURAL AREAS OF CENTRAL RIO ARRIBA COUNTY INCLUDING HIGHWAYS 64 AND 537. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3646 10683 3639 10711 3701 10725 3701 10695 TIME...MOT...LOC 2102Z 085DEG 7KT 3697 10705 3649 10692 50
Special weather statement, Jul 30, 4:01 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 401 PM MDT FRI JUL 30 2010 NMZ503-504-510-302245- FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS-SAN JUAN MOUNTAINS- 401 PM MDT FRI JUL 30 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SANDOVAL... NORTHEASTERN MCKINLEY...WESTERN RIO ARRIBA AND EXTREME SOUTHEASTERN SAN JUAN COUNTIES THROUGH 445 PM MDT... AT 351 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF DULCE TO OJO ENCINO...AND MOVING WEST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS. AREAS AFFECTED BY THESE STORMS INCLUDE...LINDRITH...COUNSELORS AND RURAL AREAS EAST OF NAVAJO DAM. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. && LAT...LON 3686 10687 3585 10717 3594 10772 3698 10740 TIME...MOT...LOC 2201Z 273DEG 7KT 3682 10696 3600 10731 50
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 6:07 PM MDT | Special Weather Statement | ABQ | Santa Fe | 23 min |
| Jul 29, 6:17 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 118 min |
| Jul 29, 6:21 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 50 min |
| Jul 29, 6:54 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 96 min |
| Jul 29, 8:29 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval, San Juan | 2 hr |
| Jul 29, 9:34 PM MDT | Flash Flood Warning | ABQ | San Juan | 86 min |
| Jul 29, 10:49 PM MDT | Areal Flood Advisory | ABQ | McKinley, Rio Arriba, Sandoval, San Juan | 3 hr |
| Jul 30, 4:55 AM MDT | Flash Flood Watch | ABQ | 4 days | |
| Jul 30, 12:26 PM MDT | Areal Flood Advisory | ABQ | San Miguel, Santa Fe | 2 hr |
| Jul 30, 12:35 PM MDT | Areal Flood Advisory | ABQ | Catron | 115 min |
| Jul 30, 12:54 PM MDT | Flash Flood Warning | ABQ | San Miguel, Santa Fe | 81 min |
| Jul 30, 1:41 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 2 hr |
| Jul 30, 1:46 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 119 min |
| Jul 30, 1:52 PM MDT | Areal Flood Advisory | ABQ | Catron | 113 min |
| Jul 30, 2:10 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Socorro, Torrance | 2 hr |
| Jul 30, 2:15 PM MDT | Areal Flood Advisory | ABQ | McKinley, San Juan | 2 hr |
| Jul 30, 2:21 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 114 min |
| Jul 30, 3:03 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 42 min |
| Jul 30, 3:52 PM MDT | Areal Flood Advisory | ABQ | McKinley, Rio Arriba, Sandoval, San Juan | 113 min |
| Jul 30, 3:57 PM MDT | Areal Flood Advisory | ABQ | Catron | 2 hr |
| Jul 30, 4:01 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 44 min |
| Jul 30, 4:28 PM MDT | Special Weather Statement | ABQ | Bernalillo | 47 min |
| Jul 30, 4:40 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Taos | 2 hr |
| Jul 30, 4:59 PM MDT | Special Weather Statement | ABQ | 31 min | |
| Jul 30, 5:07 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 23 min |
| Jul 30, 5:13 PM MDT | Areal Flood Advisory | ABQ | San Juan | 2 hr |
| Jul 30, 5:17 PM MDT | Areal Flood Advisory | ABQ | McKinley, Rio Arriba, Sandoval, San Juan | 118 min |
Nearby
Flash Flood Warnings in New Mexico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.